Alert archive / New York / Special Marine Warnings in 2021
Special Marine Warning 57, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jul 13, 2021, 9:38 PM EDT. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 9:38 PM EDT (01:38 UTC)
- Expired
- Jul 13, 2021, 11:00 PM EDT
- In force
- 82 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 49.0 mph
The radar
The Ft Drum radar (KTYX), 71 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.6 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
699
WHUS51 KBUF 140138
SMWBUF
LOZ045-SLZ022-140300-
/O.NEW.KBUF.MA.W.0057.210714T0138Z-210714T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Buffalo NY
938 PM EDT Tue Jul 13 2021
The National Weather Service in Buffalo has issued a
* Special Marine Warning for...
The Saint Lawrence River from Cape Vincent to Ogdensburg...
* Until 1100 PM EDT.
* At 936 PM EDT, strong thunderstorms were located along a line
extending from 25 nm west of Clayton to near Tibbets Point to Stony
Point, moving northeast at 40 knots.
HAZARD...Wind gusts to nearly 50 knots and small hail.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Alexandria Bay, Wellesley Island, Clayton and St. Lawrence River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 4471 7549 4452 7574 4447 7578 4444 7576
4439 7584 4437 7578 4432 7584 4427 7596
4423 7598 4418 7617 4415 7621 4416 7627
4419 7632 4422 7620 4424 7616 4429 7615
4438 7590 4443 7582 4451 7577 4471 7550
TIME...MOT...LOC 0136Z 221DEG 41KT 4434 7665 4412 7642 4387 7630
HAIL...<.75IN
WIND...49KTS
$$
WelchWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 13, 8:05 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 13, 8:05 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 805 PM EDT Tue Jul 13 2021 .SYNOPSIS... Strong to severe storms and heavy downpours will move east into Central New York this evening. There may be a few additional weaker storms overnight. After a break in the morning, additional showers and storms are expected on Wednesday, particularly east of the Genesee valley. && .NEAR TERM /THROUGH WEDNESDAY/... ...Strong to severe storms into early this evening with tropical downpours as well... Main threat for WNY is over as storms move east across the Genesee Valley. Will remove additional counties from the watch as time permits. Main threat now remains east of the Genesee Valley, where the best shear, both speed and directional, buoyancy, and boundaries remain. Expect a variety of discrete cells through early this evening, followed possibly by a line moving through Jefferson and Lewis counties roughly between 9-11PM this evening (7-9PM for Wayne, N Cayuga, and Oswego counties - maybe a little later for far Eastern Oswego County). Majority of thunderstorm activity wanes mid evening onward, although a weak line may try to move east across at least WNY overnight. Wednesday...subtle remnants of longwave trough will pass through the region. This will be enough to touch off another round of showers and thunderstorms. Greatest potential for heavy rain will be east of the Genesee valley. Not as much severe, though. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... Mid-level shortwave trough axis will cross NY state Wednesday night, allowing for some slight ridging across the region in its wake. This will result in a much welcomed period of dry weather, albeit brief as surface high pressure will slide across the region Wednesday night into Thursday. Then residuals of the dry air from the high will linger across the area Thursday prolonging the dry period. Meanwhile, the aforementioned mid-level shortwave will have pulled the longwave trough axis eastward over the Upper and Central Great Lakes Thursday and Friday, which correlates to a surface low and attendant cold front crossing the Great Lakes Thursday. Synoptic forcing will slowly infringe on the area Thursday night causing chances for showers and thunderstorms to increase from northwest to southeast. Due to the slow moving nature of the cold front, showers and thunderstorms ahead of the front will most likely enter Western New York early Friday morning, where it will then cross the area through the day Friday and Friday night. Through this period, the region will lie under southwesterly flow, advecting warm air into New York State. Highs Thursday will climb into the mid to upper 80s. Friday will continue to be on the warm side with highs in the upper 70s to mid 80s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... An upper level trough will move overhead while the front slows down as it moves into Pennsylvania and central NY Saturday. This will promote the chance for showers across the region with better coverage across interior portions of the forecast area. Storms are also possible in vicinity of the front. The upper level trough and front will linger with the chance of showers and storms lasting through the weekend. Temperatures will fall to near-normal through the weekend. High pressure likely Monday with mostly dry conditions expected, except for a few showers possible late Monday for the eastern portions of the area. Mostly dry conditions for Tuesday as well, but a few scattered showers can't be ruled out. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... Mainly VFR conditions are anticipated through the evening, but with a threat of strong to severe thunderstorms east of the Genesee Valley through about 02Z-03Z. Wind gusts over 40 kts and torrential downpours will be the primary hazards during thunderstorms. Any convection this evening will die off during the overnight, although a weak line may form overnight for WNY. While general VFR conditions will be in place during the first half of the night outside of any leftover convection...cigs will lower to IFR to MVFR levels during the wee hours of Wednesday morning. Outlook... Wednesday...Generally VFR, but with periods of MVFR/IFR early Wednesday afternoon in showers and thunderstorms. Thursday through Saturday...Mainly VFR. A chance of showers and thunderstorms in the afternoon. && .MARINE... A relatively weak sfc pressure gradient in the wake of warm front will keep gentle to occasionally moderate breezes in place throughout the Lower Great Lakes through tonight. While this will be accompanied by negligible wave action...there will be a heightened risk for strong thunderstorms. Mariners should be alert for possible statements and special marine warnings through early this evening. Once the threat for thunderstorms dies off late this evening... moderate south to southwest breezes will be in place for the overnight. On Wednesday...moderate southwesterlies will be found throughout the region with more thunderstorms possible. While choppy conditions will be possible at times on Lake Erie...small craft advisory conditions are not expected to be met. A narrow window of fair weather will be in place for Thursday with moderate southerlies and manageable waves in the forecast. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...JLA/RSH/Zaff SHORT TERM...EAJ LONG TERM...HSK/SW AVIATION...JLA/RSH/Zaff MARINE...JLA/RSH
Hazardous weather outlook, Jul 13, 8:57 PM EDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 857 PM EDT Tue Jul 13 2021 NYZ004>008-014-150100- Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario- 857 PM EDT Tue Jul 13 2021 ...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms on Wednesday could contain another round of torrential downpours, especially east of the Genesee valley. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-010>013-019>021-085-150100- Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston- Chautauqua-Cattaraugus-Allegany-Southern Erie- 857 PM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms on Wednesday could contain another round of torrential downpours, especially east of the Genesee valley. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-062-SLZ022-024-150100- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 857 PM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-150100- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 857 PM EDT Tue Jul 13 2021 ...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jul 13, 8:17 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
817 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG 3 ESE PENDLETON 43.09N 78.73W
07/13/2021 NIAGARA NY 911 CALL CENTER
MULTIPLE REPORTS OF DOWNED TREES AND
POWERLINES IN THE SOUTHERN AREA OF
PENDLETON.
&&
PPLocal storm report, Jul 13, 8:20 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
820 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND DMG LOCKPORT 43.17N 78.70W
07/13/2021 NIAGARA NY 911 CALL CENTER
MULTIPLE REPORTS OF DOWNED TREES AND
POWERLINES IN THE CITY OF LOCKPORT.
&&
PPLocal storm report, Jul 13, 8:25 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
825 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG CUBA 42.22N 78.28W
07/13/2021 ALLEGANY NY 911 CALL CENTER
TREES DOWN IN CUBA. TIME ESTIMATED BASED ON
RADAR.
0648 PM TSTM WND DMG FRIENDSHIP 42.21N 78.14W
07/13/2021 ALLEGANY NY 911 CALL CENTER
TREES DOWN IN FRIENDSHIP. TIME ESTIMATED
BASED ON RADAR.
0648 PM TSTM WND DMG CANEADEA 42.39N 78.15W
07/13/2021 ALLEGANY NY 911 CALL CENTER
TREES DOWN IN CANEADEA. TIME ESTIMATED FROM
RADAR.
0652 PM TSTM WND DMG HUME 42.48N 78.13W
07/13/2021 ALLEGANY NY 911 CALL CENTER
TREES DOWN IN HUME. TIME ESTIMATED BASED ON
RADAR.
0659 PM TSTM WND DMG SCIO 42.18N 77.98W
07/13/2021 ALLEGANY NY 911 CALL CENTER
TREES DOWN IN SCIO. TIME ESTIMATED BASED ON
RADAR.
0700 PM TSTM WND DMG ALLEN 42.41N 78.02W
07/13/2021 ALLEGANY NY 911 CALL CENTER
TREES DOWN IN ALLEN. TIME ESTIMATED BASED ON
RADAR.
&&Local storm report, Jul 13, 8:34 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
834 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG TONAWANDA 42.99N 78.88W
07/13/2021 ERIE NY EMERGENCY MNGR
TREES DOWN IN THE TOWN OF TONAWANDA. TIME
ESTIMATED BASED ON RADAR.
&&Local storm report, Jul 13, 8:35 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
835 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND DMG 2 NE GENESEO 42.81N 77.78W
07/13/2021 LIVINGSTON NY 911 CALL CENTER
REPORTS OF DOWNED TREES AND POWERLINES IN
THE TOWN OF GENESEO, ALONG COUNTRY CLUB RD
AND LIMA RD.
&&
PPLocal storm report, Jul 13, 8:46 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
846 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG MACEDON 43.07N 77.30W
07/13/2021 WAYNE NY 911 CALL CENTER
TREES DOWN IN MACEDON. TIME ESTIMATED BASED
ON RADAR.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:00 PM EDT | Special Marine Warning | BUF | 45 min | |
| Jul 13, 8:04 PM EDT | Areal Flood Warning | BUF | Monroe | 3 hr |
| Jul 13, 8:04 PM EDT | Special Weather Statement | BUF | Jefferson | 41 min |
| Jul 13, 8:16 PM EDT | Special Weather Statement | BUF | Ontario, Wayne | 44 min |
| Jul 13, 8:28 PM EDT | Special Marine Warning | BUF | 2 hr | |
| Jul 13, 8:35 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 55 min |
| Jul 13, 9:03 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 27 min |
| Jul 13, 9:25 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Jefferson, Lewis, Oswego | 65 min |
| Jul 13, 10:17 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 73 min |
| Jul 14, 4:07 AM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua, Erie | 3 hr |
| Jul 14, 5:45 AM EDT | Special Weather Statement | BUF | Wyoming | 60 min |
| Jul 14, 7:15 AM EDT | Areal Flood Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Wyoming | 3 hr |
| Jul 14, 2:16 PM EDT | Special Weather Statement | BUF | Niagara | 59 min |
| Jul 14, 3:26 PM EDT | Special Weather Statement | BUF | Genesee | 49 min |
| Jul 14, 5:03 PM EDT | Special Weather Statement | BUF | Ontario | 57 min |
Nearby
Special Marine Warnings in New York, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.